Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Divisibility of the stable Miller-Morita-Mumford classes
HTML articles powered by AMS MathViewer

by Soren Galatius, Ib Madsen and Ulrike Tillmann PDF
J. Amer. Math. Soc. 19 (2006), 759-779 Request permission


We determine the sublattice generated by the Miller-Morita- Mumford classes $\kappa _i$ in the torsion free quotient of the integral cohomology ring of the stable mapping class group. We further decide when the mod $p$ reductions $\kappa _i \in H^* (B\Gamma _\infty ; \mathbb F_p)$ vanish.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 57R20, 55P47
  • Retrieve articles in all journals with MSC (2000): 57R20, 55P47
Additional Information
  • Soren Galatius
  • Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
  • ORCID: 0000-0002-1015-7322
  • Email:
  • Ib Madsen
  • Affiliation: Matematisk Institut, Aarhus Universitet, 8000 Aarhus C, Denmark
  • Email:
  • Ulrike Tillmann
  • Affiliation: Mathematical Institute, 24-29 St. Giles Street, Oxford OX1 3LB, United Kingdom
  • Email:
  • Received by editor(s): October 31, 2004
  • Published electronically: March 17, 2006
  • Additional Notes: The third author was supported by an Advanced Fellowship of the EPSRC
  • © Copyright 2006 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 19 (2006), 759-779
  • MSC (2000): Primary 57R20, 55P47
  • DOI:
  • MathSciNet review: 2219303